Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 54, NWS Mobile, AL

November 26, 2009

NWS Mobile, AL issued this red flag warning at Nov 26, 2009, 2:44 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2009, 2:44 PM EST (19:44 UTC)
Expired
Nov 26, 2009, 7:00 PM EST
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 261944
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CST THU NOV 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR A
SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

.A LARGE HIGH IS POSITIONED ACROSS THE SOUTHERN STATES BRINGING DRY
AIR TO THE REGION THROUGH THE REMAINDER OF THIS AFTERNOON. HUMIDITY
HAS BEEN DROPPING BELOW CRITERIA AND WILL CONTINUE TO DECREASE THIS
AFTERNOON.

FLZ001>006-270000-
/O.NEW.KMOB.FW.W.0054.091126T1944Z-091127T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
144 PM CST THU NOV 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

A LARGE HIGH IS POSITIONED ACROSS THE SOUTHERN STATES BRINGING DRY
AIR TO THE REGION THROUGH THE REMAINDER OF THIS AFTERNOON. HUMIDITY
HAS BEEN DROPPING BELOW CRITERIA AND WILL CONTINUE TO DECREASE THIS
AFTERNOON..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS84 KMOB 261957 AAA
RFWMOB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
157 PM CST THU NOV 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR A
SUSTAINED PERIOD OF LOW SURFACE HUMIDITY OVER THE WEST FLORIDA
PANHANDLE...

.A LARGE HIGH IS POSITIONED ACROSS THE SOUTHERN STATES BRINGING
DRY AIR TO THE REGION THROUGH THE REMAINDER OF THIS AFTERNOON.
HUMIDITY HAS BEEN DROPPING BELOW CRITERIA AND WILL CONTINUE TO
DECREASE THIS AFTERNOON.

FLZ001>006-271200-
/O.NEW.KMOB.FW.A.0043.091127T1700Z-091127T2200Z/
/O.CON.KMOB.FW.W.0054.000000T0000Z-091127T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
157 PM CST THU NOV 26 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR A LONG PERIOD OF SUSTAINED LOW SURFACE HUMIDITY 
OVER THE WEST FLORIDA PANHANDLE...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR A LONG PERIOD OF SUSTAINED LOW SURFACE 
HUMIDITY OVER THE WEST FLORIDA PANHANDLE...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING. 

A LARGE HIGH IS POSITIONED ACROSS THE SOUTHERN STATES BRINGING
DRY AIR TO THE REGION THROUGH THE REMAINDER OF THIS AFTERNOON.
HUMIDITY HAS BEEN DROPPING BELOW CRITERIA AND WILL CONTINUE TO
DECREASE THIS AFTERNOON..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 26, 12:31 PM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Nov 26, 12:31 PM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1131 AM CST THU NOV 26 2009

.AVIATION UPDATE FOR 26/18Z...VFR THROUGH TONIGHT WITH WINDS
DROPPING OFF AFTER SUNSET AND INCREASING A BIT AFTER SUNRISE.

 /77

*******************************PREVIOUS****************************

.SHORT TERM (TODAY AND TONIGHT)...SHOULD BE A NICE BUT COOLISH
THANKSGIVING DAY AND NIGHT WITH A FREEZE WARNING UP FOR THE INTERIOR
ZONES FOR LATE TONIGHT. TEMPERATURES LOOK BORDER LINE WITH MOST LOWS
BETWEEN 29 AND 33 ACROSS THE INTERIOR. A FACTOR IN THE TEMPERATURES
STAYING A LITTLE ABOVE FREEZING WILL BE SURFACE WINDS OF 5 MILES AN
HOUR OR MORE MOST OF THE NIGHT PLUS THE POSSIBILITY OF SOME HIGH
CLOUDS AS THE JET STREAM CRUISES OVER HEAD. DID GO AHEAD AND REMOVE
THE FROST ADVISORY FOR THE COASTAL ZONES AS POSSIBILITY OF STRONGER
WINDS NEAR THE COAST...SOME CIRRUS AND HUMIDITY VALUES AROUND 75
PERCENT FOR THE LOWEST READINGS SHOULD MAKE IT DIFFICULT FOR ENOUGH
MOISTURE TO FORM ON SURFACE VEGETATION FOR FROST. WILL CONCEDE THAT
THERE MAY BE SOME SPOTTY PATCHES OF FROST IN LOW AREAS AND INANIMATE
OBJECTS SUCH AS CARS AND SUCH. SHOULD NOTICE SOME INCREASE IN THE
NORTHWESTERLY WIND THIS AFTERNOON AS THE UPPER TROUGH CROSSES THE
AREA. 11/DF

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...HIGH PRESSURE WILL BE MOVING
EAST ACROSS THE GULF COAST REGION FRIDAY THROUGH SUNDAY. THE HIGH
WILL GENERALLY BE CENTERED OVER OUR FCST AREA LATE FRIDAY NIGHT AND
EARLY SATURDAY...SO WE EXPECT ONE MORE NIGHT WITH MIN TEMPS MAINLY
IN THE LOW TO MID 30S (EXCEPT LOWER 40S NEAR THE IMMEDIATE COAST)
AGAIN ON FRIDAY NIGHT. AS WE MOVE INTO THE LATER PART OF THE WEEKEND
HOWEVER...THE HIGH WILL BE SLIDING EAST OF THE REGION...AND WEAK
RETURN FLOW WILL BEGIN MODERATING OVERNIGHT TEMPS...WITH LOWS WARMING
INTO THE LOW TO MID 50S BY SUNDAY NIGHT. DAYTIME MAX TEMPS WILL WARM
FROM THE LOWER 60S ON FRIDAY TO THE UPPER 60S AND LOWER 70S BY
SUNDAY. AS WE MOVE INTO THE EARLY PART OF NEXT WEEK...LOOK FOR RAIN
CHANCES TO RETURN TO THE FCST AS A COLD FRONT APPROACHES THE FCST
AREA FROM THE WEST. THE CHANCE FOR SHOWERS AND THUNDERSTORMS
INCREASES SUNDAY NIGHT AS THE FRONT NEARS OUR REGION...WITH SHOWERS
AND STORMS EXPECTED TO BE MOST NUMEROUS AND POTENTIALLY STRONGEST
MONDAY AFTERNOON THROUGH MONDAY NIGHT. MODELS HAVE BEEN FAIRLY
CONSISTENT WITH THE TIMING OF THIS FROPA...BUT HAVE BEEN WAVERING ON
THE POTENTIAL FOR STRONG/SEVERE STORMS. WE WILL HAVE TO CONTINUE TO
MONITOR EVOLUTION OF THIS SYSTEM FOR THAT POTENTIAL. CHANCES FOR RAIN
WILL CONTINUE IN THE WAKE OF THE FRONTAL PASSAGE ON TUESDAY AND
WEDNESDAY...AS A LAGGING UPPER LEVEL LOW PRESSURE AREA MOVES EAST
ACROSS THE SOUTHEASTERN STATES. TEMPERATURES WILL AGAIN COOL BY
AROUND 5 TO 10 DEGREES BY MID WEEK IN THE WAKE OF THE FRONT...WITH
HIGHS EXPECTED TO BE IN THE LOW/MID 60S AND LOWS RANGING FROM THE
LOW/MID 40S IN MOST LOCATIONS. 12/DS

&&

.MARINE...THINK WINDS WILL REMAIN BELOW SMALL CRAFT LEVELS UNTIL
LATE AFTERNOON OR EARLY EVENING THEN NORTHWESTERLY WINDS WILL
INCREASE AS THE COOLER AIR WITH THE UPPER TROUGH ARRIVES. SHOULD SEE
WINDS BEGIN TO DIMINISH FRIDAY MORNING...REMAINING NORTH TO
NORTHEAST INTO SATURDAY MORNING BECOMING LIGHT AND VARIABLE AS THE
SURFACE HIGH CENTER ARRIVES...BECOMING SOUTHERLY SATURDAY NIGHT AS
THE HIGH MOVES EAST OF THE MARINE AREA.  A LITTLE MORE VARIANCE IN
THE GUIDANCE THE FIRST OF THE WEEK WITH THE GFS AND ECMWF BOTH
SHOWING A SURFACE LOW APPROACHING BUT AT DIFFERENT TIMES AND
STRENGTH. MADE AN ATTEMPT TO BLEND THE TWO AND AGREE WITH NEIGHBORS.
THE EURO WAS THE WEAKER AND SLOWER OF THE TWO WITH THE GFS AND THE
MARINE MODELS STRONGER. HAVE THE WINDS INCREASING SUNDAY NIGHT AND
BECOMING NORTHERLY LATE MONDAY NIGHT. NEXT CHANCE FOR SHOWERS OR
THUNDERSTORMS SILL BE SUNDAY NIGHT AS THE MOISTURE RETURNS ON THE
SOUTHERLY WINDS. 11/DF

&&

.FIRE WEATHER...SURFACE HIGH PRESSURE WILL PROVIDE A COOL AND DRY
WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. RELATIVE HUMIDITIES WILL
FALL INTO THE MID 30S THURSDAY AFTERNOON AND INTO THE LOW TO MID 30S
ON FRIDAY AFTERNOON. THESE VALUES WILL BE NEAR THE CRITICAL
THRESHOLDS FOR THE WESTERN FLORIDA PANHANDLE...BUT THEY ARE NOT
EXPECTED TO BE OF LONG ENOUGH DURATION TO WARRANT A WATCH OR WARNING
AT THIS TIME. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      60  34  61  37 /  00  00  00  05
PENSACOLA   63  39  62  40 /  00  00  00  05
DESTIN      65  43  61  44 /  00  00  00  05
EVERGREEN   61  31  60  32 /  05  00  00  05
WAYNESBORO  59  29  61  33 /  00  00  00  05
CAMDEN      60  33  60  33 /  10  05  05  05
CRESTVIEW   64  32  62  32 /  00  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE
FOLLOWING      ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.

FL...FREEZE WARNING FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE
FOLLOWING      ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND
SANTA      ROSA.

MS...FREEZE WARNING FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE
FOLLOWING      ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 9 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Nov 26, 2:22 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
122 PM CST THU NOV 26 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271930-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
122 PM CST THU NOV 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FREEZE WARNING IS IN EFFECT FOR MOST OF THE AREA NORTH OF
INTERSTATE 10 IN SOUTH AND SOUTHWEST ALABAMA AND THE WEST FLORIDA
PANHANDLE LATE TONIGHT.

NORTHWESTERLY WINDS OVER THE OFFSHORE WATERS WILL INCREASE LATER THIS
EVENING REACHING SMALL CRAFT ADVISORY CRITERIA TONIGHT. SEAS
BUILDING 5 TO 7 FEET WELL OFFSHORE AND 3 TO 5 FEET CLOSER TO SHORE
THIS EVENING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL DEVELOP AHEAD OF A LOW AND COLD FRONT APPROACHING
MONDAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN. MODEL OUTPUTS HAVE
NOT BEEN CONVERGENT ENOUGH ON FEATURE PLACEMENT AND PHASING SO THERE
IS LACK OF CONFIDENCE IN INTENSITY AND ORGANIZATION OF CONVECTION.
HOWEVER...THERE IS MORE CONFIDENCE THAT STRONG GUSTY SURFACE WINDS
AND BUILDING SEAS WILL DEVELOP BEHIND THE FRONT MONDAY NIGHT AS A
HIGH PUSHES IN FROM TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 5:55 AM ESTFreeze WarningMOB26 hr
Nov 26, 2:57 PM ESTFire Weather WatchMOB16 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.